Puerto Rico, 2012Flood in Puerto Rico, September 27, 2012
September 27, 2012 · NWS SJU · 1 event in 1 county or zone
A moist and ustable atmosphere combined with daytime heating and sea breeze convergence to produce scattered showers with thunderstorms over the municipality of Juana Diaz.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and ustable atmosphere combined with daytime heating and sea breeze convergence to produce scattered showers with thunderstorms over the municipality of Juana Diaz.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 27, 1:30 PM AST, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 27, 1:30 PM AST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL
130 PM AST THU SEP 27 2012
.AVIATION...VFR WILL PREVAIL. HOWEVER, SHRA/TSRA NOW DEVELOPING
OVER THE WESTERN INTERIOR COULD AFFECT TJMZ OVER THE NEXT FEW
HOURS SO PLACED A TEMPO OF MVFR CIG/VIS THERE IN TSRA THROUGH
21Z. TSRA IS NEAR TJSJ SO PLACED VCTS THERE THROUGH THE REST OF
THE AFTERNOON. ACROSS THE REST OF THE TERMINALS WILL CONTINUE
WITH VFR, ALTHOUGH BRIEF MVFR IS POSSIBLE IN A PASSING SHOWER.
HOWEVER, VCSH IS SUFFICIENT IN THE TAFS AT THIS TIME. ONSHORE
WINDS WILL BECOME LIGHT/VARIABLE MOST LOCALES OVERNIGHT BEFORE
BECOMING ONSHORE AGAIN MID MORNING ON FRIDAY. /GREGORIA
&&
.PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL/
UPDATE...NO CHANGES TO THE FORECAST ARE REQUIRED THIS MORNING.
THE MORNING SAN JUAN SOUNDING SHOWED AN UNSTABLE ATMOSPHERE WITH A
PWAT OF 2.17 INCHES...NEARLY SATURATED UP THROUGH 15K FT THEN
DRIER ABOVE THIS...AND THIS IS EVIDENT IN WATER VAPOR IMAGERY. THE
500 MB TEMP IS FAIRLY WARM AT -5.7C...BUT EVEN SO CAPE IS AROUND
3500 J/KG AND LI IS -5C...SO IT IS UNSTABLE. THUS, AS SEA BREEZE
CONVERGENCE TAKES PLACES AND MAXIMIZES OVER THE WESTERN-
SOUTHWESTERN INTERIOR THIS AFTERNOON, EXPECT DEVELOPING SHOWERS
AND TSTORMS TO DEVELOP. THE PREVAILING LOW TO MID LEVEL WIND FLOW
IS NE AT 9 KT...SO LIKE THE INHERITED HIGHEST POPS ACROSS THE
WEST-SOUTHWEST PORTIONS OF PUERTO RICO. FOR EASTERN AREAS
INCLUDING THE U.S. VIRGIN ISLANDS, EXPECT CONTINUED SCATTERED
PASSING SHOWERS FROM TIME TO TIME WITH A SLIGHT CHANCE OF A
THUNDERSTORM. MAIN CONCERN WITH AFTERNOON CONVECTION OVER
INTERIOR/WESTERN PUERTO RICO WILL BE LOCALIZED HEAVY
RAINS/POSSIBLE LOCALIZED FLOODING AS THE ATMOSPHERE IS MOIST BUT
WITH WEAK LAPSE RATES (LIKELY PREVENTING STRONG STORMS FROM
DEVELOPING). /GREGORIA
PREV DISCUSSION... /ISSUED 608 AM AST THU SEP 27 2012/
SYNOPSIS...COMPUTER MODEL GUIDANCE DEPICTED TWO WEAK TUTT LOWS...
ONE ACROSS THE CENTRAL CARIBBEAN JUST OVER CUBA AND ANOTHER ONE
NORTHEAST OF THE REGION. BOTH SYSTEMS ARE EXPECTED TO FILL RAPIDLY
TODAY AS AN UPPER LEVEL RIDGE BUILDS AND EXTENDS ACROSS THE LOCAL
AREA FOR THE NEXT SEVERAL DAYS. A RELATIVELY UNSTABLE WEATHER
PATTERN WILL PREVAIL ACROSS THE REGION UNTIL AT LEAST FRIDAY.
DISCUSSION...VARIABLY CLOUDY SKIES PREVAILED ACROSS PUERTO RICO
OVERNIGHT AND EARLY THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND
A FEW THUNDERSTORMS DOTED THE ATLANTIC AND CARIBBEAN COASTAL WATERS
OVERNIGHT AND EARLY THIS MORNING...WITH FEW OF THEM AFFECTING THE
NORTHERN AND EASTERN SECTIONS OF PUERTO RICO FROM TIME TO TIME. SOME
PERIODS OF MODERATE RAINFALL WAS OBSERVED ACROSS THE NORTHEASTERN
AND EASTERN SECTIONS OF THE ISLAND.
A COUPLE VERY WEAK TUTT LOWS...ONE ACROSS CENTRAL CARIBBEAN AND
ANOTHER ONE NORTHEAST OF PUERTO RICO WILL CONTINUE TO FILL AS AN
UPPER LEVEL RIDGE BUILDS ACROSS THE REGION TODAY AND FOR THE NEXT
SEVERAL DAYS. HOWEVER...DEEP MOISTURE IN COMBINATION WITH AN
UNSTABLE ATMOSPHERE...LOCAL EFFECTS AND UPPER LEVEL VENTILATION
ASSOCIATED WITH THE AFOREMENTIONED DEVELOPING UPPER LEVEL
RIDGE...WILL YIELD A FEW MORE DAYS OF FAIRLY ACTIVE WEATHER ACROSS
THE LOCAL AREA...WITH SHOWERS AND THUNDERSTORMS MAINLY OVER THE
SOUTH PART OF PUERTO RICO TODAY...THEN ACROSS THE NORTH COAST ON
FRIDAY AND SATURDAY UNDER THE INFLUENCE OF A SOUTHEAST LOW TO MID
LEVEL FLOW. AN OVERALL DRIER...MORE STABLE AND "WARMER" AIR MASS
IS GENERALLY EXPECTED FOR SATURDAY...SUNDAY AND MONDAY.
AVIATION...VFR CONDS ARE EXPECTED TO PREVAIL ACROSS ALL TAF SITES
OVERNIGHT. HOWEVER...SCT -SHRA EMBEDDED IN THE LLVL NELY FLOW MAY
AFFECT TIST...TISX AND TJSJ FM TIME TO TIME. AFTERNOON CONVECTION
WILL DEVELOP ONCE AGAIN TOMORROW ACROSS CENTRAL...SOUTH AND WESTERN
PR. AS A RESULT...EXPECT MOUNTAIN OBSCURATION AND PERIODS OF
MVFR/IFR CONDS NEAR TJMZ AND TJPS BTWN 27/17 AND 27/21Z. EVENING
TJSJ RAOB SHOWED MAINLY NE WINDS AT 10 KTS OR LESS BLW 20 KFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 78 89 78 / 60 30 30 0
STT 86 79 86 79 / 50 30 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
Hazardous weather outlook, Sep 27, 4:56 AM AST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
456 AM AST THU SEP 27 2012
AMZ710>745-PRZ001>013-280900-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
456 AM AST THU SEP 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...ISOLATED THUNDERSTORMS WILL DEVELOP
ACROSS PARTS OF THE INTERIOR AND WEST TO SOUTHWEST SECTIONS OF THE
ISLAND DURING THE AFTERNOON. SOME STORMS WILL PRODUCE DANGEROUS CLOUD
TO GROUND LIGHTNING...AND AREAS OF LOCALLY HEAVY RAINFALL WHICH MAY
LEAD TO MINOR FLOODING OF SMALL RIVERS AND STREAMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-280900-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
456 AM AST THU SEP 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Juana Diaz
- When
- September 27, 3:54 PM AST to 5:15 PM AST
- Where
- Juana Diaz County, 1.36 mi NNW of Juana Diaz to 1.08 mi NNW of Juana Diaz
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 18.049, -66.485
Tomas Carrion Maduro urbanization was reported flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Wisconsin, September 27 to 30, 20121 death · 2 injured · $70,000 · 1 event
- Tornadoes and Flash Flooding in Pennsylvania, September 27, 2012$295,000 · EF0 · 9 events
- Hail and Damaging Wind in Arkansas, September 27, 2012$50,000 · 1 in hail · 2 events
- High Surf in Hawaii, September 27 to 28, 201216 events
- Hail and Damaging Winds in Virginia, September 27, 2012$4,000 · 2 in hail · 9 events
- Flash Flooding in Virginia, September 27 to 28, 20127 events
- Hail in Colorado, September 27, 20121.75 in hail · 5 events
- Wildfire in Iowa, September 27, 20124 events
- Tornadoes in Colorado, September 27, 2012EF0 · 3 events
- Damaging Winds in Oklahoma, September 27, 201262 kt wind · 2 events
- Waterspout in South Atlantic Coastal Waters, September 27, 20121 event
- Waterspout in South Atlantic Coastal Waters, September 27, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414922.